Alert archive / Alabama / Wind Advisories in 2010

Wind Advisory 19, NWS Birmingham, AL

December 4, 201039 counties in Alabama

NWS Birmingham, AL issued this wind advisory at Dec 4, 2010, 9:08 PM CST for 39 counties in Alabama. It was in force for 20 hr.

The area

The counties it named.

The facts

Issued
Dec 4, 2010, 9:08 PM CST (03:08 UTC)
Expired
Dec 5, 2010, 5:00 PM CST
In force
20 hr
Issued by
NWS Birmingham, AL
All 39 counties

Autauga County, AL, Barbour County, AL, Bibb County, AL, Blount County, AL, Bullock County, AL, Calhoun County, AL, Chambers County, AL, Cherokee County, AL, Chilton County, AL, Clay County, AL, Cleburne County, AL, Coosa County, AL, Dallas County, AL, Elmore County, AL, Etowah County, AL, Fayette County, AL, Greene County, AL, Hale County, AL, Jefferson County, AL, Lamar County, AL, Lee County, AL, Lowndes County, AL, Macon County, AL, Marengo County, AL, Marion County, AL, Montgomery County, AL, Perry County, AL, Pickens County, AL, Pike County, AL, Randolph County, AL, Russell County, AL, Shelby County, AL, St. Clair County, AL, Sumter County, AL, Talladega County, AL, Tallapoosa County, AL, Tuscaloosa County, AL, Walker County, AL, Winston County, AL

The radar

The Birmingham radar (KBMX), 22 km from the middle of the area, began a volume at 03:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Birmingham, AL (KBMX), launched 00:00Z, 3.1 hours before the alert went out and 23 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 00:00Z on 2010-12-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 35 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 00:00Z on 2010-12-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 168 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
35 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
738 m above ground
0-6 km bulk shear
67 kt
0-1 km storm-relative helicity
168 m²/s²
0-3 km storm-relative helicity
147 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

595 
WWUS74 KBMX 050308
NPWBMX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BIRMINGHAM AL
908 PM CST SAT DEC 4 2010

...BREEZY CONDITIONS EXPECTED OVERNIGHT THROUGH SUNDAY AFTERNOON...

.GRADIENT WINDS WILL CONTINUE TO INCREASE ACROSS THE THE AREA
TONIGHT...RESULTING IN WINDS SUSTAINED AT 15 TO 20 MPH WITH GUSTS
UP TO 25 TO 30 MPH. WINDS WILL BE STRONGEST OVERNIGHT AS A
SECONDARY FRONT WORKS THROUGH. WINDS MAY CALM A TOUCH THROUGH THE
MORNING BEFORE INCREASING TO NEAR ADVISORY CRITERIA AGAIN SUNDAY
AFTERNOON.

ALZ011>015-017>050-051200-
/O.NEW.KBMX.WI.Y.0019.101205T0308Z-101205T2300Z/
MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-
CHEROKEE-CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-
TALLADEGA-CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-
COOSA-TALLAPOOSA-CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-
MONTGOMERY-MACON-BULLOCK-LEE-RUSSELL-PIKE-BARBOUR-
INCLUDING THE CITIES OF...HAMILTON...SULLIGENT...VERNON...
FAYETTE...DOUBLE SPRINGS...JASPER...ONEONTA...GADSDEN...
ANNISTON...CENTRE...HEFLIN...CARROLLTON...TUSCALOOSA...
BIRMINGHAM...HOOVER...COLUMBIANA...PELHAM...ALABASTER...
PELL CITY...MOODY...TALLADEGA...SYLACAUGA...ASHLAND...ROANOKE...
LIVINGSTON...EUTAW...GREENSBORO...MOUNDVILLE...MARION...
CENTREVILLE...CLANTON...ROCKFORD...ALEXANDER CITY...DADEVILLE...
VALLEY...LANETT...LAFAYETTE...DEMOPOLIS...LINDEN...SELMA...
PRATTVILLE...FORT DEPOSIT...HAYNEVILLE...WETUMPKA...TALLASSEE...
MONTGOMERY...TUSKEGEE...UNION SPRINGS...AUBURN...OPELIKA...
PHENIX CITY...TROY...EUFAULA
908 PM CST SAT DEC 4 2010

...WIND ADVISORY IN EFFECT UNTIL 5 PM CST SUNDAY...

THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 5 PM CST SUNDAY. 

WINDS WILL BE BREEZY THROUGH THE OVERNIGHT HOURS...WITH SUSTAINED
WINDS OF 15 TO 20 MPH WITH GUSTS OF 25 TO 30 MPH. WINDS MAY CALM
DURING THE EARLY MORNING HOURS...ONLY TO INCREASE AGAIN LATE
MORNING THROUGH THE AFTERNOON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 17 MPH AND
HIGHER... OR WIND GUSTS OF 29 MPH AND HIGHER...ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
2 follow-up statements
096 
WWUS74 KBMX 051100
NPWBMX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BIRMINGHAM AL
500 AM CST SUN DEC 5 2010

...BRISK CONDITIONS EXPECTED THROUGH THIS AFTERNOON...

.STRONG GRADIENT WINDS WILL CONTINUE ACROSS CENTRAL ALABAMA TODAY
BEHIND A RETREATING COLD FRONT...RESULTING IN WINDS SUSTAINED AT
15 TO 25 MPH WITH GUSTS UP TO 25 TO 30 MPH. WINDS SPEEDS ARE
EXPECTED TO TAPER OFF SOME AS WE NEAR SUNSET AS HIGH PRESSURE BUILDS.

ALZ011>015-017>050-051900-
/O.CON.KBMX.WI.Y.0019.000000T0000Z-101205T2300Z/
MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-
CHEROKEE-CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-
TALLADEGA-CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-
COOSA-TALLAPOOSA-CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-
MONTGOMERY-MACON-BULLOCK-LEE-RUSSELL-PIKE-BARBOUR-
INCLUDING THE CITIES OF...HAMILTON...SULLIGENT...VERNON...
FAYETTE...DOUBLE SPRINGS...JASPER...ONEONTA...GADSDEN...
ANNISTON...CENTRE...HEFLIN...CARROLLTON...TUSCALOOSA...
BIRMINGHAM...HOOVER...COLUMBIANA...PELHAM...ALABASTER...
PELL CITY...MOODY...TALLADEGA...SYLACAUGA...ASHLAND...ROANOKE...
LIVINGSTON...EUTAW...GREENSBORO...MOUNDVILLE...MARION...
CENTREVILLE...CLANTON...ROCKFORD...ALEXANDER CITY...DADEVILLE...
VALLEY...LANETT...LAFAYETTE...DEMOPOLIS...LINDEN...SELMA...
PRATTVILLE...FORT DEPOSIT...HAYNEVILLE...WETUMPKA...TALLASSEE...
MONTGOMERY...TUSKEGEE...UNION SPRINGS...AUBURN...OPELIKA...
PHENIX CITY...TROY...EUFAULA
500 AM CST SUN DEC 5 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM CST THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM CST THIS AFTERNOON. 

WINDS WILL BE BRISK THROUGH THIS AFTERNOON BEHIND A RETREATING
COLD FRONT...WITH SUSTAINED WINDS OF 15 TO 25 MPH WITH GUSTS OF
25 TO 30 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 17 MPH AND HIGHER...
OR WIND GUSTS OF 29 MPH AND HIGHER...ARE EXPECTED. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

08/MNK
999
WWUS74 KBMX 051849
NPWBMX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1249 PM CST SUN DEC 5 2010

...BRISK CONDITIONS EXPECTED THIS AFTERNOON...

STRONG GRADIENT WINDS WILL CONTINUE ACROSS CENTRAL ALABAMA THIS
AFTERNOON AS HIGH PRESSURE BUILDS INTO THE AREA. SUSTAINED WINDS
AT 15 TO 20 MPH WITH GUSTS UP TO 25 TO 30 MPH ARE POSSIBLE. WIND
SPEEDS ARE EXPECTED TO TAPER OFF AROUND SUNSET AS THE TIGHTENED
PRESSURE GRADIENT WEAKENS.

ALZ011>015-017>050-052300-
/O.CON.KBMX.WI.Y.0019.000000T0000Z-101205T2300Z/
MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-
CHEROKEE-CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-
TALLADEGA-CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-
COOSA-TALLAPOOSA-CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-
MONTGOMERY-MACON-BULLOCK-LEE-RUSSELL-PIKE-BARBOUR-
INCLUDING THE CITIES OF...HAMILTON...SULLIGENT...VERNON...
FAYETTE...DOUBLE SPRINGS...JASPER...ONEONTA...GADSDEN...
ANNISTON...CENTRE...HEFLIN...CARROLLTON...TUSCALOOSA...
BIRMINGHAM...HOOVER...COLUMBIANA...PELHAM...ALABASTER...
PELL CITY...MOODY...TALLADEGA...SYLACAUGA...ASHLAND...ROANOKE...
LIVINGSTON...EUTAW...GREENSBORO...MOUNDVILLE...MARION...
CENTREVILLE...CLANTON...ROCKFORD...ALEXANDER CITY...DADEVILLE...
VALLEY...LANETT...LAFAYETTE...DEMOPOLIS...LINDEN...SELMA...
PRATTVILLE...FORT DEPOSIT...HAYNEVILLE...WETUMPKA...TALLASSEE...
MONTGOMERY...TUSKEGEE...UNION SPRINGS...AUBURN...OPELIKA...
PHENIX CITY...TROY...EUFAULA
1249 PM CST SUN DEC 5 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM CST THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM CST THIS AFTERNOON. 

WINDS WILL BE BRISK THROUGH THE AFTERNOON DUE TO A TIGHTENED
PRESSURE GRADIENT...WITH SUSTAINED WINDS OF 15 TO 20 MPH WITH
GUSTS OF 25 TO 30 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 17 MPH AND HIGHER...
OR WIND GUSTS OF 29 MPH AND HIGHER...ARE EXPECTED. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this wind advisory went out at Dec 4, 5:41 PM CST, 3 hours 27 minutes earlier.

Area forecast discussion, Dec 4, 5:41 PM CST, 3 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
541 PM CST SAT DEC 4 2010

.UPDATE...

&&

.DISCUSSION...

KEPT SLIGHT CHANCE POPS IN FOR THIS EVENING FOR THE SE PORTION OF
THE CWA AS THE COLD FRONT PUSHES OUT OF THE AREA. BELOW NORMAL TEMPS
WILL BE IN STORE BEHIND THE COLD FRONT. WINDS WILL SHIFT TO THE NE
TONIGHT. NORTHERLY FLOW FOR THE BEGINNING OF THE WEEK WILL MAKE
TEMPS FEEL EVEN COLDER.

SHORTWAVE STILL EXPECTED TO MOVE THROUGH ON WEDNESDAY SO KEPT SOME
CLOUD COVER OVER THE AREA ON TUESDAY NIGHT AND INTO WEDNESDAY.
MOISTURE IS STILL LACKING SO DO NOT EXPECT ANY PRECIP. WINDS WILL
SHIFT TO THE SE ON THURSDAY SO WILL SEE A SLIGHT WARMING IN TEMPS ON
THURSDAY AND FRIDAY. NEXT COLD FRONT WILL APPROACH THE CWA ON
FRIDAY. MODELS ARE IN DISAGREEMENT OVER RAINFALL AMOUNTS WITH THIS
FRONT. KEPT LOW POPS IN FOR FRIDAY AND SATURDAY.

73

&&

.AVIATION...00Z TAF DISCUSSION.

FIRST FRONT HAS MOVED SOUTH OF EET AND WILL BE MOVING INTO THE MGM
AND TOI AREA BY 2Z. WILL SEE THE WIND SHIFT TO THE WEST AFTER THAT
AS WELL AS A DECREASE TO MVFR CIGS ACROSS THE SOUTH. MEANWHILE A
SECOND FRONT/SHORTWAVE WILL SLIDE ACROSS THE NORTH AND DROP CIGS
ACROSS THE NORTH BACK INTO THE MVFR CATEGORY. WILL NOT TRY TO GET
TOO FANCY WITH THE OVERALL TIMING OF THESE AS CIGS WILL REMAIN
VFR/MVFR ALL NIGHT UNTIL AROUND 15Z. QUESTIONS HERE ARE CAN THE MVFR
CIGS WORK FAR ENOUGH SOUTH INTO MGM AND TOI. FOR NOW WILL KEEP TAKE
THEM BACK TO VFR AFTER 9Z ONCE THE FIRST FRONT WORKS THROUGH. WINDS
WILL STAY UP ALL NIGHT AS WELL AS DURING THE AFTERNOON WITH GUSTS UP
TO 18 TO 20 KTS. LOOK FOR CIGS TO FINALLY RISE ABOVE VFR AFTER 15 TO
17Z ACROSS THE NORTH.

NOTICE...KEET TAF WILL HAVE (AMD LTD TO VIS WIND AND WX) AMENDED TO
THE END OF THE FORECAST THROUGH THE END OF 2010. THE CEILOMETER DATA
WILL BE GOING THROUGH NUMEROUS TESTS AND MONITORED FOR ACCURACY.

16

&&

.BMX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

73/16
Hazardous weather outlook, Dec 4, 6:07 PM CST, 3 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
607 PM CST SAT DEC 4 2010

ALZ011>015-017>050-060000-
AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE-
CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE-
JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY-
PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA-
TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON-
607 PM CST SAT DEC 4 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

TUESDAY MORNING WILL BE THE COLDEST MORNING ACROSS CENTRAL ALABAMA
THIS SEASON. LOW TEMPERATURES COULD FALL INTO THE MIDDLE TO UPPER
TEENS AT THE COLDEST LOCATIONS...RESULTING IN A POSSIBLE HARD FREEZE.

DRY CONDITIONS WILL RESULT IN DANGEROUS BURNING CONDITIONS DURING
THE AFTERNOON HOURS BOTH TUESDAY AND WEDNESDAY.  RELATIVE HUMIDITY
VALUES ARE EXPECTED TO DROP BELOW 25 PERCENT FOR SEVERAL HOURS EACH
DAY.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS NOT
EXPECTED AT THIS TIME.

Nearby

Wind Advisories in Alabama, 2010Every wind advisory in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.